Alert archive / Puerto Rico / Flash Flood Warnings in 2006
Flash Flood Warning 48, NWS JSJ
NWS JSJ issued this flash flood warning at Jul 10, 2006, 6:53 AM CDT. It was in force for 18 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 10, 2006, 6:53 AM CDT (11:53 UTC)
- Expired
- Jul 11, 2006, 12:30 AM CDT
- In force
- 18 hr
- Issued by
- NWS JSJ
- Area
- Whole counties
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGCA52 TJSJ 101156
FFWSJU
PRC069-085-095-109-129-151-101330-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN JUAN PR
753 AM AST MON JUL 10 2006
THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A
* FLASH FLOOD WARNING...
FOR THE FOLLOWING MUNICIPALITIES
IN PUERTO RICO
PATILLAS
MAUNABO
SAN LORENZO
YABUCOA
LAS PIEDRAS
HUMACAO
* UNTIL 930 AM AST
* AT 743 AM AST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN FROM A SHOWERS AND THUNDERSTORMS OVER THE WARNED
AREA. IN ADDITION...THE RIO GUAYANES AT CENT HAD RISEN ABOVE FLOOD
STAGE.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
SOUTHWESTERN HUMACAO...SOUTHWESTERN LAS PIEDRAS...YABUCOA AND
SOUTHERN SAN LORENZO
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
$$
SR1 follow-up statement
000
WGCA72 TJSJ 101320
FFSSJU
URGENT - IMMEDIATE BROADCAST REQUESTED
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN JUAN PR
919 AM AST MON JUL 10 2006
PRC069-085-095-109-129-151-101329-
PATILLAS-MAUNABO-SAN LORENZO-YABUCOA-LAS PIEDRAS-HUMACAO-
919 AM AST MON JUL 10 2006
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR THE FOLLOWING
MUNICIPALITIES...
IN PUERTO RICO
PATILLAS...MAUNABO...SAN LORENZO...YABUCOA...LAS PIEDRAS AND
HUMACAO
AT 910 AM...THE DOPPLER WEATHER RADAR INDICATED THAT THE SHOWERS AND
THUNDERSTORMS THAT WERE AFFECTING THE FORMER WARNING AREA DURING THE
EARLY MORNING HOURS HAD DIMINISHED OR MOVED OFF. ALSO THE WATERS
LEVELS OF RIVERS ACROSS THE AREA ARE SUBSIDING. ALTHOUGH BRIEF
SHOWERS WILL LINGER ACROSS THESE AREAS DURING THE NEXT HOUR OR
SO...NO ADDITIONAL PERSISTENT HEAVY RAINFALL OR NEW FLASH FLOODING
IS EXPECTED. THEREFORE...THE FLASH FLOOD WARNING WAS ALLOWED TO
EXPIRE. A FLASH FLOOD WATCH IS STILL IN EFFECT FOR THIS AREA UNTIL
NOON TODAY.
$$
JFRWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at Jul 10, 2:30 AM CDT, 4 hours 23 minutes earlier.
Area forecast discussion, Jul 10, 2:30 AM CDT, 4 hours 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN JUAN PR 330 AM AST MON JUL 10 2006 .DISCUSSION... TROPICAL WAVE INTERACTION GENERATING QUITE A BIT OF ACTIVITY MOSTLY OVER WATER EAST AND NORTH OF PUERTO RICO. HOWEVER...THE VIRGIN ISLANDS AS WELL AS THE EASTERN HALF OF PUERTO RICO GETTING THEIR SHARE OF WEATHER. SHOWERS WILL REMAIN RATHER NUMEROUS TODAY ACROSS THE ENTIRE AREA AND THUNDERSTORMS DEFINITELY SCATTERED. PERIODS OF LOCALLY HEAVY BUT FAST MOVING SHOWERS WILL BE EXPECTED TO CONTINUE TODAY BUT SWITCHING TO THE WEST HALF OF THE ISLAND BY LATE MORNING AND EARLY AFTERNOON. URBAN FLOODING WOULD BE THE MOST OBVIOUS RISK TODAY WITH THE HEAVIER SHOWERS. EVEN THOUGH THE UPPER TROUGH IS FORECAST TO RETREAT NORTHWEST EFFECTS WILL STILL BE NOTICEABLE. DRIER WEATHER IN STORE FOR TONIGHT THROUGH WEDNESDAY MORNING. SHOWERS AND ISOLATED THUNDERSTORMS WILL STILL OCCUR BUT JUST WHAT IS CONSIDERED THE NORMAL CLIMATE ACTIVITY. STRONGER WAVE TO APPROACH ON WEDNESDAY AND POTENTIALLY BRING ACTIVE WEATHER FOR WEDNESDAY NIGHT INTO THURSDAY. MODIFIED FORECAST TO ACCOUNT FOR MORE WEATHER ON THURSDAY SINCE GUIDANCE SUGGESTS WAVE IS TO MOVE WEST NORTHWEST AND TO AFFECT THE LOCAL AREA. && .SYNOPSIS... AT THE LOW LEVELS WE HAVE THE TROPICAL WAVE WITH AXIS TRACKING ACROSS 66 WEST OR OVER PUERTO RICO EARLY THIS MORNING BASED ON 88D CELL MOTION. WAVE IS INTERACTING WITH UPPER LEVEL TROUGH ORIENTED FROM SOUTHEAST TO NORTHWEST ACROSS HISPANIOLA. UPPER TROUGH IS FORECAST TO DRIFT FURTHER NORTHWEST AND ALSO WEAKEN THROUGH THIS EVENING. TROPICAL WAVE WILL CONTINUE ITS WAY INTO HISPANIOLA WITH HIGH PRESSURE BUILDING AND PREVAILING THROUGH WEDNESDAY. NEXT TROPICAL WAVE EAST OF THE WINDWARD ISLANDS SHOULD BE EXPECTED WEDNESDAY INTO THURSDAY BRINGING ACTIVE WEATHER FOR THE U.S. VIRGIN ISLANDS AND PUERTO RICO. && .MARINE... WINDS ARE INCREASING ACROSS THE LOCAL AREA AS THE WAVE PROGRESSES. 88D VAD DEPICTING 20 KTS. NAVY WAVE MODEL MAINTAINING 6-8 FEET SEAS ACROSS ATLANTIC AND CARIBBEAN WATERS THROUGH WEDNESDAY..SITUATION WHICH WAS HANDLE WELL BY PREVIOUS FORECAST. MAIN CONCERN ARE THE GUSTY WINDS AT 30 KTS ASSOCIATED WITH THE SHOWERS AND THUNDERSTORMS SURROUNDING THE LOCAL WATERS. SMALL CRAFT ADVISORIES ARE IN PLACE. && .AVIATION... ACTIVE WEATHER TODAY AS THE WAVE CONTINUES ITS WESTWARD TRACK. FROM DOMINICAN REPUBLIC TO CENTRAL PUERTO RICO WEATHER CONDITIONS WILL DETERIORATE DURING THE MORNING WITH SHOWERS AND THUNDERSTORMS BECOMING MORE WIDESPREAD OVERLAND BY AFTERNOON WITH CEILINGS AND VISIBILITIES OCCASIONALLY BELOW 1 THOUSAND FEET AND 3 MILES. SAHARAN DUST SHOULD WORKED ITS WAY IN AS THE SUBSIDENCE SETS BEHIND THE WAVE TONIGHT INTO TUESDAY. && .HYDROLOGY... RIVERS LEVELS SO FAR WITHIN NORMAL RANGE. SHOWERS AND THUNDERSTORMS MOVING WEST AT LEAST AT 20 KTS WHICH IS NOT IDEAL FOR FLASH FLOODING. HOWEVER...ONCE THE WAVE AXIS MOVES OVER THE MONA PASSAGE THE SOUTHEAST FLOW IN THE LOW LEVELS WILL CONTINUE TO ADVECT SHOWERS AND THUNDERSTORMS ACROSS THE EAST AND SOUTHEAST AND IS SPITE OF THE FAST MOTION...TRAIN ECHO EFFECTS WILL CAUSE LOCALIZED HEAVY RAINFALL THAT COULD INDUCE SMALL STREAM AND URBAN FLOODING. SO FAR RAINFALL AMOUNTS OVER LAND THROUGH 330 AM LESS THAN ONE INCH...BUT THIS SCENARIO COULD CHANGE AS ADDITIONAL BANDS OF SHOWERS AND THUNDERSTORMS MOVE OVER THE EASTERN HALF OF THE ISLAND. FOR THE U.S VIRGIN ISLANDS URBAN AND SMALL STREAM FLOODING WITH SOME OF THE HEAVIER SHOWERS. USGS GAGES SHOWED AMOUNTS OF LESS THAN A QUARTER OF AN INCH SO FAR. && .PRELIMINARY POINT TEMPS/POPS... SJU 88 78 90 78 / 70 40 40 0 STT 85 77 86 77 / 70 20 20 20 && .SJU WATCHES/WARNINGS/ADVISORIES... PR...NONE. VI...NONE. && RM
Hazardous weather outlook, Jul 10, 5:00 AM CDT, 1 hour 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN JUAN PR 600 AM AST MON JUL 10 2006 PRZ001>013-AMZ710>750-111000- 600 AM AST MON JUL 10 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO. .TODAY AND TONIGHT...A PASSING TROPICAL WAVE WILL BRING NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS TO MUCH OF PUERTO RICO AND THE SURROUNDING ISLANDS TODAY. GUSTY WINDS AND MINOR FLOODING ARE LIKELY WITH THESE SHOWERS...HOWEVER...DUE TO THE ANTICIPATED QUICK MOVEMENT OF THESE SHOWERS...NO WIDESPREAD FLOODING IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...DRIER WEATHER IS EXPECTED TUESDAY AND WEDNESDAY WITH ONLY ISOLATED TO SCATTERED SHOWER ACTIVITY EXPECTED ACROSS THE ISLANDS. ANOTHER STRONGER TROPICAL IS EXPECTED TO REACH THE LOCAL AREA LATE WEDNESDAY THROUGH THURSDAY. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION TODAY. VIZ001-002-AMZ710>730-111000- 600 AM AST MON JUL 10 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS. .TODAY AND TONIGHT...A PASSING TROPICAL WAVE WILL BRING NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS TO THE U.S. VIRGIN ISLAND THROUGH THE MORNING HOURS. CLEARING SKIES ARE EXPECTED THIS AFTERNOON. GUSTY WINDS AND MINOR FLOODING ARE LIKELY WITH THESE SHOWERS...HOWEVER... DUE TO THE ANTICIPATED QUICK MOVEMENT OF THESE SHOWERS...NO WIDESPREAD FLOODING IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...DRIER WEATHER IS EXPECTED TUESDAY AND WEDNESDAY WITH ONLY ISOLATED TO SCATTERED SHOWER ACTIVITY EXPECTED ACROSS THE ISLANDS. ANOTHER STRONGER TROPICAL IS EXPECTED TO REACH THE LOCAL AREA LATE WEDNESDAY THROUGH THURSDAY. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION THIS MORNING. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEB SITE FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS AT (ALL LOWERCASE LETTERS): HTTP://WWW.SRH.NOAA.GOV/SJU. FROM YOUR PDA/PHONE: HTTP://MOBILE.SRH.NOAA.GOV OR WWW.SRH.NOAA.GOV/WML SR
In the hours before
Local storm report, Jul 10, 6:24 AM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN JUAN PR
724 AM AST MON JUL 10 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0723 AM FLOOD RIO GRANDE 18.38N 65.84W
07/10/2006 RIO GRANDE PR BROADCAST MEDIA
SMALL STREAM GALATEO WAS REPORTED OUT OF ITS BANKS AT THE
GALETO BRIDGE.
&&
RMOJICALocal storm report, Jul 10, 6:25 AM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN JUAN PR
725 AM AST MON JUL 10 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0723 AM HEAVY RAIN NAGUABO 18.21N 65.74W
07/10/2006 E0.00 INCH NAGUABO PR BROADCAST MEDIA
RIVER RIO BLANCO LEVEL WAS REPORTED RISING STEADILY.
&&
RMOJICALocal storm report, Jul 10, 6:26 AM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN JUAN PR
726 AM AST MON JUL 10 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0723 AM HEAVY RAIN FAJARDO 18.33N 65.66W
07/10/2006 E0.00 INCH FAJARDO PR BROADCAST MEDIA
RIVER CILITOS LEVEL WAS RISING STEADILY AT THE TRAFFIC
LIGHT ON HIGHWAY 3.
&&
RMOJICAThe office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 6:33 AM CDT | Flash Flood Warning | JSJ | 19 hr | |
| Jul 10, 7:21 AM CDT | Flash Flood Warning | JSJ | 19 hr | |
| Jul 10, 8:22 AM CDT | Flash Flood Warning | JSJ | 19 hr | |
| Jul 10, 8:54 AM CDT | Flash Flood Warning | JSJ | 19 hr | |
| Jul 10, 11:00 AM CDT | Flash Flood Warning | JSJ | 18 hr | |
| Jul 10, 11:48 AM CDT | Flash Flood Warning | JSJ | 17 hr | |
| Jul 10, 3:41 PM CDT | Flash Flood Warning | JSJ | 18 hr | |
| Jul 10, 5:22 PM CDT | Flash Flood Warning | JSJ | 19 hr |
Nearby
Flash Flood Warnings in Puerto Rico, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.